MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-N180
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has been returned to olympus for evaluation and the investigation is ongoing.The physical device evaluation has not been completed.Prior to the device evaluation, the device was sent out for additional microbiological testing.The microbiological analysis results are pending.The customer provided the cleaning, disinfection, and sterilization (cds) process stating that precleaning was performed immediately after the procedure.The customer did confirm that there were no deviations or deficiencies concerning the reprocessing of the scope.Additionally, the customer confirmed that there were no suspected patient infections due to the facility's findings.The device passed the leak test.Water was aspirated through the instrument/suction channel.The instrument/suction channel, suction cylinder, and instrument channel port were brushed.There was no defect in the automated endoscope reprocessor (aer).All channels were connected to tubes when the endoscope was set up in the aer.The concentration and expiration date of the disinfectant were controlled.The quality of the rinse water was controlled with water filter.The water filter was replaced periodically in accordance with ifu.The device was dried by blowing it with filtered compressed air and wiping it with sterile paper.The drying cabinet was used for endoscope storage.The scope was sampled on october 13, 2023, after being stored in a drying cabinet, was last used in a procedure on october 12, 2023, and was last reprocessed on october 12, 2023.The scope was reprocessed three times before sampling.After testing positive, the scope was quarantined and not used.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The customer reported to olympus, during reprocessing, the gastrointestinal videoscope tested positive of acinetobacter sp.All channels were sampled.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
Corrected fields: b3, b5 (information was inadvertently missed).This report is being supplemented to provide additional information based on the results from third-party testing, the device evaluation, and the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Olympus provided the following result of the culture test, performed at the third-party labs: sampling date: (b)(6) 2023.Sampling from: all channels.Colony forming unit (cfu): 8 cfu.Bacterial identification: coagulase-negative staphylococci.The returned device was evaluated and the following defects were noted during the evaluation: the connecting tube was wrinkled 10mm from the glue, the suction cylinder was scratched, there was movement in the bending tube, and the connector was worn.These defects alone are not considered severe enough to cause a potential adverse event.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them.".Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The amount of bacteria found was 3 colony forming units (cfu).

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18136879
Report Number9610595-2023-17211
Device Sequence Number18138184
Product Code FDS
UDI-Device Identifier04953170307508
UDI-Public04953170307508
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-N180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer12/25/2023
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown